MAUDE Adverse Event Report: BIOWAVE CORPORATION BIOWAVE; SILVER KNEE BIOWRAP

BIOWAVE CORPORATION BIOWAVE; SILVER KNEE BIOWRAP
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 03/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Patient reported a burn using the knee wrap.He has been using it before with no issues.He has increased the intensity to as high as 45-48% on both knees.He was not feeling stimulation on the right knee on (b)(6) 2024 so he increased the intensity up to 62%.A few minutes later he felt a burn.He has used it on the left knee with no issues.He used the same amount of conductive cream and cleaning skin with water and soap only.No medical attention required.Patient has been diagnosed with nerve pain and no reported skin sensitivity.
 
Additional Manufacturer Narrative
Patient reported a burn using the knee wrap.He has been using it before on both knees (individually) with no issues.On previous treatments, he increased the intensity over the duration of the treatment to as high as 45-48% on both knees.On (b)(6) 2024, he was not feeling stimulation on his right knee, so he increased the intensity in under one minute up to 62%.A few minutes later he started to feel a burn.He had cleaned his knee with soap and water pretreatment and used the same amount of conductive cream as he had with prior treatments on each of his knees.No medical attention was required.Patient has been diagnosed with nerve pain and no reported skin sensitivity.Findings: based on the information gathered from the patient, it is evident that they did not follow the recommended instructions.The instructions/quick reference guide clearly states the following: · start at a low intensity and gradually increase so sensation remains medium strong but always comfortable throughout the 30-minute treatment.· if you increase intensity to >50% in less than one minute, stop the treatment.Clean the skin thoroughly with gentle soap and water, dry the skin with a towel, reapply and rub in slightly more theracream to the skin than the first time, and then gradually increase the intensity.· it is ok if you want to exceed 50% intensity, just proceed gradually.· if you have no proprioception (no skin sensation as is common with neuropathy): increase intensity slowly to 30% over 3 minutes.After 10 min increase by 2% per minute.Do not exceed 50% intensity.· note: if you have neuropathy, for example, and do not have proprioception, you do not have to feel the sensation of the active electrical field for the device to be working.Inspection of biowrap image provoided by patient shows that the silver fabric electrodes have not been cleaned.The patient rapidly increased the intensity to 65%.With a rapid increase to that intensity level, the skin may not have had time to adjust to the rapid increase in current density being delivered through the electrode, and as a result, thermal injury (burns) have the possibility of occuring at the contact site between the electrode and the skin.Additionally, photos of the electrodes show that the silver fabric had never been cleaned which would have caused a much higher impedance resulting in the patient not feeling the treatment and therefore wanting to increase the signal intensity to a higher level to overcome the higher impendence.Cleaning instructions in the quick reference guide are very clear and indicate that the biowrap should be cleaned after every 2 treatments.Therefore, there was a failure of the user to follow proper instructions for use.We have evaluated the device the biowrap was used with and no malfunction was identified, ruling out neurostimulator malfunction.

Brand Name
BIOWAVE
Common Device Name
SILVER KNEE BIOWRAP
Manufacturer (Section D)
BIOWAVE CORPORATION
8 knight street
norwalk CT 06851
Manufacturer Contact
nuvati koppusetty
8 knight st
norwalk, CT 06851
MDR Report Key21873236
Report Number3004558433-2025-00002
Device Sequence Number7719632
Product Code GXY
UDI-Device Identifier00859911006232
UDI-Public00859911006232
Combination Product (Y/N)Y
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K203158
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/06/2025
Initial Report FDA Received Date04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/10/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age66 YR
Patient SexMale